Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 328, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2011, 6:52 PM EDT for Auglaize County, Mercer County, Ohio. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 6:52 PM EDT (22:52 UTC)
- Expired
- Aug 9, 2011, 7:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Auglaize County, OH, Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 140 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:18 PM EDT | HAIL 1.25 | 2 Nw Kossuth, OH | FROM QUARTERS TO HALF DOLLARS ON THE AUGLAIZE/VAN WERT COUNTY LINE. |
| Aug 9, 7:25 PM EDT | HAIL 0.5 | Buckland, OH | |
| Aug 9, 7:25 PM EDT | HAIL 1 | Cridersville, OH | |
| Aug 9, 7:27 PM EDT | HAIL 0.75 | Buckland, OH | |
| Aug 9, 7:30 PM EDT | HAIL 1 | Cridersville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS51 KILN 092252
SVRILN
OHC011-107-092330-
/O.NEW.KILN.SV.W.0328.110809T2252Z-110809T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
652 PM EDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
NORTHERN MERCER COUNTY IN WEST CENTRAL OHIO...
* UNTIL 730 PM EDT.
* AT 650 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTH OF MENDON...MOVING SOUTHEAST AT 35 MPH.
ANOTHER INTENSIFYING STORM IS LOCATED 20 MILES WEST OF
ROCKFORD...AND WILL MOVE INTO NORTHERN MERCER COUNTY.
* LOCATIONS IMPACTED INCLUDE...
CELINA...
ST. MARYS...
NEW KNOXVILLE...
CRIDERSVILLE...
WAYNESFIELD...
WAPAKONETA...
IN ADDITION...MENDON...NEPTUNE...MONTEZUMA...STATE ROUTE 116 AT STATE
ROUTE 197...KOSSUTH...BULKHEAD...BUCKLAND AND MOULTON ARE NEAR THE
PATHS OF THESE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 106 AND 117...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR EAST CENTRAL INDIANA AND WEST CENTRAL OHIO.
&&
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8410
4065 8410 4065 8392 4048 8408 4048 8446
4051 8481 4073 8479 4073 8446
TIME...MOT...LOC 2251Z 299DEG 29KT 4074 8455
$$
HATZOS2 follow-up statements
562
WWUS51 KILN 092308
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EDT TUE AUG 9 2011
OHC011-107-092330-
/O.CON.KILN.SV.W.0328.000000T0000Z-110809T2330Z/
AUGLAIZE OH-MERCER OH-
708 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN MERCER AND AUGLAIZE COUNTIES...
AT 702 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR MENDON...MOVING SOUTHEAST AT 30 MPH. ANOTHER
INTENSIFYING STORM WAS LOCATED 10 MILES WEST OF ROCKFORD...MOVING
EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. MARYS...WAYNESFIELD...WAPAKONETA...NEW KNOXVILLE AND
CRIDERSVILLE.
IN ADDITION...NEPTUNE...MONTEZUMA...STATE ROUTE 116 AT STATE ROUTE
197...KOSSUTH...BULKHEAD...FRYBURG...ST. JOHNS AND MOULTON ARE NEAR
THE PATHS OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8410
4065 8410 4065 8392 4048 8408 4048 8446
4051 8481 4073 8479 4073 8446
TIME...MOT...LOC 2307Z 302DEG 23KT 4069 8446
$$
HATZOS422
WWUS51 KILN 092328
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
728 PM EDT TUE AUG 9 2011
OHC011-107-092336-
/O.EXP.KILN.SV.W.0328.000000T0000Z-110809T2330Z/
AUGLAIZE OH-MERCER OH-
728 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MERCER AND AUGLAIZE
COUNTIES WILL EXPIRE AT 730 PM EDT...
THE THUNDERSTORM IN MERCER COUNTY HAS WEAKENED. THIS STORM REMAINS
CAPABLE OF PRODUCING BRIEF GUSTY WINDS IN NORTHERN MERCER COUNTY.
ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR AUGLAIZE
COUNTY...AND IS IN EFFECT THROUGH 8 PM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8410
4065 8410 4065 8392 4048 8408 4048 8446
4051 8481 4073 8479 4073 8446
TIME...MOT...LOC 2326Z 302DEG 23KT 4063 8432
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:12 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 9, 6:12 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 612 PM EDT TUE AUG 9 2011 .SYNOPSIS... A COLD FRONT OVER THE WESTERN GREAT LAKES WILL MOVE EAST ACROSS THE LOCAL AREA LATE TONIGHT AND EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION LATE WEDNESDAY THROUGH THE END OF THE WEEK. ANOTHER FRONTAL SYSTEM WILL AFFECT THE AREA OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A COLD FRONT OVER THE WESTERN GREAT LAKES WILL CONTINUE TO MOVE TOWARD THE AREA THIS EVENING. A LINE OF STORMS HAS DEVELOPED AHEAD OF THIS FRONT AND IS CURRENTLY OVER NORTHERN AND CENTRAL INDIANA. EXPECT THIS LINE TO CONTINUE TO EXPAND SOUTHWARD THE NEXT COUPLE OF HOURS AS TEMPS ALOFT HAVE BECOME COOL GIVING DECENT LAPSE RATES. WATER VAPOR IMAGERY ALSO SHOWS A DISTURBANCE MOVING TOWARD THE AREA WHICH WILL ALSO AID DEVELOPMENT. AS A RESULT OF ALL OF THIS...HAVE RAISED PRECIP CHANCES ALL AREAS THIS EVENING. BEST CHANCES FOR STORMS WILL BE NORTH OF I-70. WILL JUST GO WITH SCATTERED WORDING IN THE NEW FORECAST. MODELS SUGGESTING THAT THE PRECIP WILL HAVE A HARD TIME HOLDING TOGETHER AS IT MOVES INTO THE EASTERN HALF OF THE AREA. NOT SURE THAT WILL BE THE CASE SO WILL KEEP CHANCE POPS THROUGH 06Z OR SO AT LEAST. DRY WEATHER IS EXPECTED BY DAYBREAK. HAVE USED A BLEND OF GUIDANCE TEMPS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... HIGH PRESSURE WILL DOMINATE THE WEATHER OVER THE REGION DURING THE PERIOD. MUCH DRIER AND COOLER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT. THERE COULD BE SOME MORNING COLD AIR ADVECTION CLOUDS...ESPECIALLY IN THE NORTH. BY MIDDAY THERE SHOULD BE A FAIR AMOUNT OF SUNSHINE. BOTH THURSDAY AND FRIDAY WILL BE QUIET. HAVE USED A BLEND OF GUIDANCE BOTH PERIODS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MODELS COMING INTO A LITTLE BIT BETTER AGREEMENT WITH THE LONG TERM PERIOD. A LONG WAVE TROUGH IS EXPECTED TO DEVELOP OVER THE EASTERN CONUS DURING THE PERIOD. A POTENT LOW PRESSURE SYSTEM WILL AFFECT THE OHIO VALLEY OVER THE WEEKEND. A SURFACE OCCLUDED FRONT ASSOCIATED WITH THE LOW WILL CROSS THE AREA SATURDAY. PRECIP ASSOCIATED WITH THE FRONT WILL ARRIVE SATURDAY AND LINGER INTO SUNDAY. FOR NOW WILL STICK WITH CHANCE WORDING BUT EXPECT LATER SHIFTS WILL NEED TO RAISE CHANCES CONSIDERABLY. ANOTHER HIGH PRESSURE SYSTEM WILL DOMINATE THE WEATHER OVER THE OHIO VALLEY FOR THE START OF THE NEW WORKWEEK. HAVE USED A BLEND OF GUIDANCE TEMPS THE ENTIRE PERIOD. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... UPDATED CONVECTION IS BEGINNING TO FIRE ALONG AND AHEAD OF THE NORTHERN END OF A COLD FRONT AND CORRESPONDING UPPER LEVEL DISTURBANCE THIS AFTERNOON. AS OF TAF ISSUANCE...THE COLD FRONT BISECTS LOWER MI AND THEN STRETCHES BACK TOWARD SOUTH BEND AND THEN ILLINOIS. AFTER COLLABORATION AND SOME SUPPORT FROM THE NAM...DECIDED TO RELY ON THE HRRR SOLUTION FOR TIMING ETC. BUT THE HRRR MODEL OFTEN DOES NOT HANDLE CONVECTIVE INITIATION VERY WELL. THEREFORE CONFIDENCE IS NOT HIGH IN TIMING OF DEVELOPMENT...AND MORE EXACT TIMING OF ANY THUNDERSTORMS ACROSS THE AREA. PLACED CB CLOUD GROUPS INTO TAFS WITH BEST ESTIMATE OF SHOWERS INTO THE VCTY OF EACH TERMINAL. OTHERWISE LEFT OUT ANY MENTION OF THUNDERSTORMS AT TERMINALS UNTIL A LINE ACTUALLY DEVELOPS AND TIMING CAN BE DETERMINED. WINDS CONTINUE TO BE STRONGER THAN MODELS ORIGINALLY ADVERTISED... GENERALLY FROM THE WEST AND GUSTY AT TIMES. EXPECT GRADIENT WINDS TO DIE DOWN A BIT THIS EVENING FOR THE OVERNIGHT PERIOD...THEN INCREASE AGAIN THROUGH THE DAY WEDNESDAY FROM THE NORTHWEST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...KUBINA NEAR TERM...SCHULER SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...RAY
Hazardous weather outlook, Aug 9, 3:50 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 350 PM EDT TUE AUG 9 2011 INZ050-058-059-OHZ026-034-035-042>046-051-052-060-102000- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-PREBLE- 350 PM EDT TUE AUG 9 2011 ...SEVERE THUNDERSTORM WATCH 753 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ066-073>075-080-KYZ089>100-OHZ053>056-061>065-070>074-077>082-088- 102000- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 350 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS EVENING. A FEW OF THE STRONGER THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT TODAY WILL BE FROM LARGE HAIL AND GUSTY STRAIGHT LINE WINDS. THE GREATEST CHANCE FOR SEVERE WEATHER IS EXPECTED TO BE TO THE WEST AND NORTH OF THE INTERSTATE 71 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Aug 9, 6:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EDT TUE AUG 9 2011
OHZ026-034-035-092345-
AUGLAIZE OH-HARDIN OH-MERCER OH-
642 PM EDT TUE AUG 9 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER...WESTERN
HARDIN AND NORTHERN AUGLAIZE COUNTIES THROUGH 745 PM EDT...
AT 637 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR VAN
WERT...MOVING EAST-SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
MOST OF THE THUNDERSTORM WILL REMAIN NORTH OF MERCER AND AUGLAIZE
COUNTIES...BUT THE FAR NORTHERN PORTIONS OF THESE COUNTIES WILL
EXPERIENCE WIND GUSTS TO 40 MPH EVEN AWAY FROM THE CORE OF THE STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRIDERSVILLE...
WAYNESFIELD...ALGER AND ADA.
ALSO...MENDON...KOSSUTH...BUCKLAND...UNIOPOLIS...ROUNDHEAD...
MCGUFFEY...HUNTERSVILLE AND WALTON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THE STORM BECOMES
STRONGER OR MOVES FURTHER SOUTH...A WARNING MAY BE NECESSARY.
LAT...LON 4054 8366 4061 8430 4068 8461 4074 8456
4073 8446 4069 8445 4069 8423 4066 8422
4065 8389 4082 8389 4082 8367
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:12 PM EDT | Special Weather Statement | ILN | Hamilton | 33 min |
| Aug 8, 8:45 PM EDT | Special Weather Statement | ILN | Clinton, Warren | 30 min |
| Aug 8, 8:48 PM EDT | Special Weather Statement | ILN | Clermont | 42 min |
| Aug 8, 9:20 PM EDT | Special Weather Statement | ILN | Fayette | 40 min |
| Aug 8, 9:30 PM EDT | Special Weather Statement | ILN | Highland | 30 min |
| Aug 8, 10:00 PM EDT | Special Weather Statement | ILN | Ross | 30 min |
| Aug 8, 10:58 PM EDT | Special Weather Statement | ILN | Ross | 62 min |
| Aug 8, 11:38 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Miami, Shelby | 112 min |
| Aug 8, 11:43 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Mercer, Shelby | 2 hr |
| Aug 9, 12:06 AM EDT | Areal Flood Advisory | ILN | Union | 114 min |
| Aug 9, 12:17 AM EDT | Flash Flood Warning | ILN | Auglaize, Hardin, Logan, Shelby | 102 min |
| Aug 9, 6:42 PM EDT | Special Weather Statement | ILN | Allen | 63 min |
| Aug 9, 7:19 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 41 min |
| Aug 9, 7:28 PM EDT | Special Weather Statement | ILN | Mercer | 32 min |
| Aug 9, 7:45 PM EDT | Special Weather Statement | ILN | Shelby | 30 min |
| Aug 9, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan, Union | 38 min |
| Aug 9, 7:58 PM EDT | Special Weather Statement | ILN | Auglaize, Shelby | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.